Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 6, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 11, 2019, 2:31 PM PDT for Elko County, Nye County, White Pine County, Nevada. It took effect at Mar 12, 2019, 7:00 PM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2019, 2:31 PM PDT (21:31 UTC)
- In effect from
- Mar 12, 2019, 7:00 PM PDT
- Expired
- Mar 13, 2019, 3:08 PM PDT
- In force
- 20 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV, White Pine County, NV
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338 WWUS75 KLKN 112131 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 231 PM PDT Mon Mar 11 2019 NVZ033-035-040-041-121545- /O.NEW.KLKN.WI.Y.0006.190313T0600Z-190314T0000Z/ Southeastern Elko County-White Pine County- Northwestern Nye County-Northeastern Nye County- 231 PM PDT Mon Mar 11 2019 ...WIND ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 5 PM PDT WEDNESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 PM Tuesday to 5 PM PDT Wednesday. * WINDS...Northwest winds 20 to 30 mph with gusts to 50 mph. * TIMING...Winds will increase Tuesday evening into Wednesday morning. The strongest winds are expected * IMPACTS...The strong northwest wind can blow away unsecured objects and make travel hazardous. High profile vehicles will be the most impacted and can be tipped over by strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
662 WWUS75 KLKN 120954 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 254 AM PDT Tue Mar 12 2019 NVZ031-034-039-130400- /O.EXB.KLKN.WI.Y.0006.190313T0200Z-190314T0000Z/ Northern Elko County-Ruby Mountains/East Humboldt Range- South Central Elko County- 254 AM PDT Tue Mar 12 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 PM PDT WEDNESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 7 PM this evening to 5 PM PDT Wednesday. * WINDS...Northwest winds 20 to 35 mph with gusts to 55 mph. * TIMING...Winds will increase this evening into Wednesday morning. The strongest winds are expected on summits and mountains, along with southeastern slopes of higher terrain. * IMPACTS...The strong northwest wind can blow away unsecured objects and make travel hazardous. High profile vehicles will be the most impacted and can be tipped over by strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-035-040-041-130400- /O.EXT.KLKN.WI.Y.0006.190313T0200Z-190314T0000Z/ Southeastern Elko County-White Pine County- Northwestern Nye County-Northeastern Nye County- 254 AM PDT Tue Mar 12 2019 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 5 PM PDT WEDNESDAY... * WINDS...Northwest winds 20 to 35 mph with gusts to 55 mph. * TIMING...Winds will increase this evening into Wednesday morning. The strongest winds are expected on summits and mountains, along with southeastern slopes of higher terrain. * IMPACTS...The strong northwest wind can blow away unsecured objects and make travel hazardous. High profile vehicles will be the most impacted and can be tipped over by strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JR
878 WWUS75 KLKN 122119 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 219 PM PDT Tue Mar 12 2019 NVZ031-033>035-039>041-131530- /O.CON.KLKN.WI.Y.0006.190313T0200Z-190314T0000Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- South Central Elko County-Northwestern Nye County- Northeastern Nye County- 219 PM PDT Tue Mar 12 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM PDT WEDNESDAY... * WINDS...Northwest winds 20 to 35 mph with gusts to 55 mph. * TIMING...Winds will increase this evening into Wednesday morning. The strongest winds are expected on summits and mountains, along with southeastern slopes of higher terrain. * IMPACTS...The strong northwest wind can blow away unsecured objects and make travel hazardous. High profile vehicles will be the most impacted and can be tipped over by strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
536 WWUS75 KLKN 130925 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 225 AM PDT Wed Mar 13 2019 NVZ031-033>035-039>041-140000- /O.CON.KLKN.WI.Y.0006.000000T0000Z-190314T0000Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- South Central Elko County-Northwestern Nye County- Northeastern Nye County- 225 AM PDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...Northwest winds 20 to 35 mph with gusts to 55 mph. * TIMING...The strongest winds are expected on summits and mountains, along with southeastern slopes of higher terrain including but not limited to the Ruby Valley area just east of the Ruby mountains. * IMPACTS...The strong northwest wind can blow away unsecured objects and make travel hazardous. High profile vehicles will be the most impacted and can be tipped over by strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
030 WWUS75 KLKN 132043 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 143 PM PDT Wed Mar 13 2019 NVZ031-033>035-039>041-140000- /O.CON.KLKN.WI.Y.0006.000000T0000Z-190314T0000Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- South Central Elko County-Northwestern Nye County- Northeastern Nye County- 143 PM PDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...Northwest winds 20 to 35 mph with gusts to 55 mph. * TIMING...The strongest winds are expected on summits and mountains, along with southeastern slopes of higher terrain including but not limited to the Ruby Valley area just east of the Ruby mountains. * IMPACTS...The strong northwest wind can blow away unsecured objects and make travel hazardous. High profile vehicles will be the most impacted and can be tipped over by strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
785 WWUS75 KLKN 132208 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 308 PM PDT Wed Mar 13 2019 NVZ031-033>035-039>041-132315- /O.CAN.KLKN.WI.Y.0006.000000T0000Z-190314T0000Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- South Central Elko County-Northwestern Nye County- Northeastern Nye County- 308 PM PDT Wed Mar 13 2019 ...WIND ADVISORY IS CANCELLED... Windy conditions have slacked off over the region. Areas around Silver Zone Pass and the West Wendover, as along the Utah line will still be a but gusty into the evening. They are also expected to begin to calm down. Over the rest of the area, some places are still breezy. In addition, it's cold, and wind chills are quite uncomfortable The Wind Advisory is cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:27 AM PDT, 11 hours 4 minutes earlier.
Area forecast discussion, Mar 11, 3:27 AM PDT, 11 hours 4 minutes before
Area Forecast Discussion National Weather Service Elko NV 327 AM PDT Mon Mar 11 2019 .SYNOPSIS...Mostly sunny conditions today except for White Pine County where lingering flurries will occur. The next fast moving weather system impacts the region on Tuesday, snow is expected but will not last too long due to its quick speed. However brisk northwest winds develop Tuesday afternoon and continue through Wednesday. A change in the weather pattern brings a warming trend later in the week. && .SHORT TERM...Today through Wednesday. Offshore closed low circulation slowly losing its grip over Nevada as as the upper low tracks toward Baja California. Cloud tops have been warming for the past several hours. Scattered flurries may still be occurring along US50, where patches of ice still exist per road reports, but no indications that accumulating snowfall still persists. The HRRR model shows minimal activity today with isolated snow showers over east central Nevada. Have cut back PoP values for today with lingering clouds across central Nevada, and clearing trend is expected this evening. Much of northern Nevada has already cleared out, although patches of stratus do exist. Next weather front moves across the state on Tuesday, reaching northwest Nevada in the morning and moving east during the afternoon. Front moves very quickly and much of the snow will occur during a 1-2 hour window. By Wednesday morning, the trough will be over the central and southern Rockies. Post frontal northwest flow lasts through Wednesday and orographic snow showers will linger across northeast Nevada. Most notable will be the brisk northwest winds across the entire region, especially at Tonopah and West Wendover where gusts to 35-45 mph may be common. .LONG TERM...Wednesday night through Sunday. Model agreement is very good that there will be a substantial break in the progressive flow aloft and temperatures will soar through the 60s belatedly and even into the 70s in spots as dry conditions prevail. Wednesday night. Any showers left over as low pressure moves east of the Great Basin will rapidly dissipate in the early evening hours. Clearing skies will lead to temperatures falling rapidly as well with a post-frontal northerly flow. Low temperatures will fall into the teens and 20s across most areas with some single digit temperatures expected over the higher valleys of northern Elko County and White Pine County. Thursday through Sunday. Dry conditions are expected. High pressure will oscillate, strengthening and weakening but overall building over the west. High temperatures will respond in kind and as the ground dries up, expecting highs to work their way through the 60s and perhaps into the 70s in some spots by St. Patrick's Day Under clear skies, low temperatures will still fall into the teens and 20s with some single digits again possible on Thursday night. && .AVIATION...A strengthening Pacific low pressure system off the California coast will continue to develop farther south which will allow areas of snow and snow showers in the vicinity of KELY and KTPH to gradually diminish overnight into early Monday morning though MVFR and intermittent IFR condition will persist. Skies have become mostly clear across northern Nevada at KWMC, KBAM, and KEKO while drier air being drawn in on a northeast breeze will prevent any FZFG from forming in the north. Later in the morning a stratocumulus deck near or just above 3000 feet at KELY and around 4000 feet at KTPH will not scatter out until later in the afternoon and early evening. Otherwise, a brief period of fair and quiet weather will prevail across the region through Tuesday morning before a cold front with light snow and gusty winds sweeps across the state Tuesday afternoon into Wednesday morning. NOTE: KELY is AMD NOT SKED due to problems with visibility and weather sensors. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 88/95/95
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.